PrescriptionGiant is a FREE prescription savings program that can save you up to 75% on your prescriptions with or without insurance!

PrescriptionGiant does not charge you membership fees or collect your personal information.

Acuprin (Generic Aspirin)

Actual product appearance may differ slightly.

Click the CARD below to print or take a screenshot on your mobile phone or tablet. There is no need to download another app!

prescription-card.png

If you would like to personalize your card enter your full name in the member name field below the card at this link and click the Update button.

Why is this medication prescribed?

Prescription aspirin is used to treat certain rheumatologic conditions, including systemic lupus erythematosus (a disease in which the immune system attacks the joints and organs and causes pain and swelling), osteoarthritis, and rheumatoid arthritis (arthritis caused by swelling of the lining of the joints) (conditions in which the immune system attacks parts of the body). Aspirin, which is available over-the-counter, is used to treat mild to moderate headache, menstruation, arthritic, dental, and muscular pain as well as to lower fever. People who have already experienced a heart attack or who have angina can also use non-prescription aspirin to avoid heart attacks (chest pain that occurs when the heart does not get enough oxygen). People who are having or have already had a heart attack might use nonprescription aspirin to lower their chance of passing away. Non-prescription aspirin is also used to prevent ischemic strokes or mini-strokes in persons who have previously experienced these types of strokes or mini-strokes (strokes that happen when a blood clot stops the flow of blood to the brain for a brief period of time). Hemorrhagic strokes are not protected from by aspirin (strokes caused by bleeding in the brain). Aspirin belongs to a class of drugs known as salicylates. It functions by preventing the synthesis of a few natural chemicals that result in fever, discomfort, edoema, and blood clots.

Additionally, aspirin is offered in combinations with antacids, painkillers, and cough and cold remedies. Only aspirin-related information is covered in this monograph. Read the directions on the container or prescription label if you are taking a combination product, or ask your doctor or pharmacist for more information.

How should this medicine be used?

Aspirin with a prescription is available as a long-acting (extended-release) tablet. Non-prescription aspirin is available as a conventional tablet, a delayed-release tablet that delivers the drug in the intestine rather than the stomach to protect the stomach lining, a chewable tablet, powder, and a chewable gum. Aspirin obtained on prescription is typically taken twice a day or more. To reduce the risk of a heart attack or stroke, nonprescription aspirin is often taken once day. To treat a fever or relieve discomfort, nonprescription aspirin is often used every 4 to 6 hours as needed. Ask your doctor or pharmacist to explain any instructions on the packaging or prescription label that you do not understand, and carefully follow them. Aspirin should be taken as prescribed. Never take it in larger or less amounts or more frequently than recommended on the box label or by your doctor.

Take the extended-release pills with a full glass of water, swallowing them whole. Do not eat, shatter, or crush them.

Take the extended-release pills with a full glass of water and swallow.

Chewable aspirin tablets can be consumed whole, crushed, or whole. After taking these pills, immediately sip on a full glass of water.

Before giving aspirin to your child or teenager, see a doctor. Reye’s syndrome, a dangerous disorder in which fat accumulates on the brain, liver, and other body organs, may be brought on by aspirin in kids and teenagers, particularly if they have a virus like chicken pox or the flu.

Ask your doctor which aspirin brands are safe for you if you’ve recently had oral surgery or surgery to remove your tonsils.

It takes some time for delayed-release medications to start working after being consumed. Avoid using delayed-release medications if you have a fever or pain that has to go away fast.

If your fever lasts longer than three days, if your pain lasts longer than ten days, or if the area of your body that was hurting turns red or swollen, stop taking aspirin and notify your doctor. There’s a chance you have a condition that needs medical attention.

Other uses for this medicine

Additionally, aspirin is occasionally used to treat Kawasaki disease and rheumatic fever, two dangerous conditions that can arise from strep throat infections and cause swelling of the heart valves (an illness that may cause heart problems in children). Additionally, aspirin is occasionally used to reduce the risk of blood clots in people with prosthetic heart valves or certain other cardiac diseases as well as to stop some pregnancy-related issues.

What special precautions should I follow?

Before taking aspirin,

  • If you have an allergy to aspirin, other painkillers, fever reducers, tartrazine dye, or any other drug, let your doctor and pharmacist know right once.
  • Inform your doctor and pharmacist about any vitamins, nutritional supplements, herbal items, and prescription and over-the-counter medicines you are now taking or intend to take. Any of the following should be mentioned: acetazolamide, often known as Diamox; angiotensin-converting enzyme (ACE) inhibitors such as benazepril (Lotensin), captopril (Capoten), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), moexipril (Univasc), beta blockers like atenolol (Tenormin), labetalol (Normodyne), metoprolol (Lopressor, Toprol XL), and propranolol (Inderal), diuretics (‘water pills’), medications for diabetes or arthritis, gout medications like probenecid and sulfinpyrazone (Anturane), methotrexate (Trexall); anticoagulants (‘blood thinners’); Other nonsteroidal anti-inflammatory medicines (NSAIDs), including phenytoin (Dilantin), naproxen (Aleve, Naprosyn), and valproic acid (Depakene, Depakote). Your physician might need to adjust the dosage of your drugs or keep a closer eye on you for adverse effects.
  • Avoid taking ibuprofen (Advil, Motrin) to relieve pain or fever if you regularly use aspirin to avoid heart attack or stroke. Instead, consult your doctor first. Your doctor would probably advise you to wait a while before taking an ibuprofen dose after taking your daily aspirin.
  • Inform your doctor if you experience regular stuffy or runny nose, nasal polyps, or asthma (growths on the linings of the nose). There is a chance that aspirin will cause an allergic reaction if you have certain diseases. Your physician might advise against taking aspirin.
  • Inform your doctor if you frequently experience heartburn, stomach pain, or upset, and if you have ever experienced ulcers, anaemia, bleeding issues like haemophilia, or kidney or liver disease.
  • Inform your doctor if you are expecting a baby, intend to get pregnant, or are currently nursing a baby. Aspirin in low dosages up to 81 mg may be taken while pregnant, but if taken after the 20th week of pregnancy or later, it may harm the foetus and interfere with delivery. If your doctor hasn’t instructed you to, avoid taking aspirin doses larger than 81 mg (e.g., 325 mg) during or after the first 20 weeks of pregnancy. Call your doctor if you become pregnant while using aspirin or drugs that include aspirin.
  • Inform your doctor or dentist that you are taking aspirin if you are undergoing surgery, including dental surgery.
  • Ask your doctor if you should take aspirin or other pain and fever-relieving drugs if you consume three or more alcoholic beverages per day.

What special dietary instructions should I follow?

Keep eating normally unless your doctor instructs you otherwise.

What should I do if I forget a dose?

If you’ve been prescribed aspirin regularly by your doctor and forget to take a dose, take it as soon as you remember. If the next dose is soon due, skip the missed one and carry on with your regular dosing plan. To make up for a missing dose, do not take a second one.

What side effects can this medication cause?

Side effects from aspirin are possible. If any of these symptoms are severe or do not go away, let your doctor know right once:

  • Nausea
  • Vomiting
  • Stomach pain
  • Heartburn

Some adverse effects can be very harmful. Call your doctor right away if you have any of the following symptoms:

  • Hives
  • Rash
  • Eye, face, lip, tongue, or throat swelling
  • Wheezing or breathing issues
  • Hoarseness
  • Rapid heart rate
  • Rapid respiration
  • Clammy, frigid skin
  • An earache that ringers
  • Hearing loss
  • Bloody poop
  • Poop that resembles coffee grounds
  • Reddish blood in the stools
  • Tarry or black stools

Other negative effects of aspirin are possible. If you encounter any odd issues while taking this medicine, contact your doctor right away.

You or your doctor can submit a report to the Food and Drug Administration’s (FDA) MedWatch Adverse Event Reporting programme online or by phone if you have a serious side event (1-800-332-1088).

What should I know about storage and disposal of this medication?

Keep this medication tightly closed in the original container and out of the reach of children. Store it away from excessive heat and moisture at room temperature (not in the bathroom). Any tablets with a strong vinegar odour should be thrown away.

As many containers (such as weekly pill minders and those for eye drops, creams, patches, and inhalers) are not child-resistant and are simple for young children to open, it is crucial to keep all medications out of sight and out of reach of children. Always lock safety caps and promptly stash medication up and away from young children where it is out of their sight and reach to prevent poisoning. http://www.upandaway.org

Unused prescriptions must be disposed of carefully to prevent pets, kids, and other people from ingesting them. You should not, however, dispose of this medication in the toilet. Instead, utilising a medicine take-back programme is the easiest approach to get rid of your medication. To find out about take-back programmes in your area, speak with your pharmacist or the garbage/recycling department in your city. If you do not have access to a take-back programme, see the FDA’s Safe Disposal of Medicines website at http://goo.gl/c4Rm4p for additional information.

In case of emergency/overdose

Call the poison control hotline at 1-800-222-1222 in the event of an overdose. Additionally, information can be found online at https://www.poisonhelp.org/help. Call 911 right once if the person has collapsed, experienced a seizure, is having difficulty breathing, or cannot be roused.

Overdose symptoms could include:

  • Throat or stomach ache that is burning
  • Vomiting
  • Reduction in urination
  • Fever
  • Restlessness
  • Irritability
  • Speaking a lot and making senseless statements
  • Dread or anxiety
  • Dizziness
  • Dual perceptio
  • Body part shaking that is uncontrollable
  • Confusion
  • Unusually ecstatic mood
  • Hallucination (seeing objects or hearing sounds and voices that are not there)
  • Seizures
  • Drowsiness

What other information should I know?

Keep all of your doctor’s appointments.

Do not let anyone else take your aspirin if it is a prescription drug. Any queries you may have regarding medication refills should be directed to your pharmacist.

You should keep a written record of every medication you take, including any over-the-counter (OTC) items, prescription drugs, and dietary supplements like vitamins and minerals. This list should be brought with you whenever you see a doctor or are admitted to the hospital. You should always have this information with you in case of emergencies.

Brand names

  • Acuprin®
  • Anacin® Aspirin Regimen
  • Ascriptin®
  • Aspergum®
  • Aspidrox®
  • Aspir-Mox®
  • Aspirtab®
  • Aspir-trin®
  • Bayer® Aspirin
  • Bufferin®
  • Buffex®
  • Easprin®
  • Ecotrin®
  • Empirin®
  • Entaprin®
  • Entercote®
  • Fasprin®
  • Genacote®
  • Gennin-FC®
  • Genprin®
  • Halfprin®
  • Magnaprin®
  • Miniprin®
  • Minitabs®
  • Ridiprin®
  • Sloprin®
  • Uni-Buff®
  • Uni-Tren®
  • Valomag®
  • Zorprin®
Copyright © 2022 PrescriptionGiant.com
HAVE QUESTIONS?